Kybernetika 49 no. 2, 359-374, 2013

Chaotic behavior and modified function projective synchronization of a simple system with one stable equilibrium

Zhouchao Wei and Zhen Wang


By introducing a feedback control to a proposed Sprott E system, an extremely complex chaotic attractor with only one stable equilibrium is derived. The system evolves into periodic and chaotic behaviors by detailed numerical as well as theoretical analysis. Analysis results show that chaos also can be generated via a period-doubling bifurcation when the system has one and only one stable equilibrium. Based on Lyapunov stability theory, the adaptive control law and the parameter update law are derived to achieve modified function projective synchronized between the extended Sprott E system and original Sprott E system. Numerical simulations are presented to demonstrate the effectiveness of the proposed adaptive controllers.


synchronization, chaotic attractors, stable equilibrium, Lyapunov exponent, Shilnikov theorem


34H10, 34H20


  1. G. R. Chen and T. Ueta: Yet another chaotic attractor. Internat. J. Bifur. Chaos 9 (1999), 1465-1466.   CrossRef
  2. E. N. Lorenz: Deterministic non-periodic flow. J. Atmospheric Sci. 20 (1963), 130-141.   CrossRef
  3. J. H. Lü and G. R. Chen: A new chaotic attractor coined. Internat. J. Bifur. Chaos 12 (2002), 659-661.   CrossRef
  4. J. H. Lü, G. R. Chen and D. Z. Cheng: A new chaotic system and beyond: The generalized Lorenz-like system. Internat. J. Bifur. Chaos 14 (2004), 1507-1537.   CrossRef
  5. J. H. Lü, F. L. Han, X. H. Yu and G. R. Chen: Generating 3-D multi-scroll chaotic attractors: A hysteresis series switching method. Automatica 40 (2004), 1677-1687.   CrossRef
  6. J. H. Lü, S. M. Yu, H. Leung and G. R. Chen: Experimental verification of multidirectional multiscroll chaotic attractors. IEEE Trans. Circuits Systems C I: Regular Papers 53 (2006), 149-165.   CrossRef
  7. Y. J. Liu and G. P. Pang: The basin of attraction of the Liu system. Comm. Nonlinear Sci. Numer. Simul. 16 (2011), 2065-2071.   CrossRef
  8. J. M. Li: Limit cycles bifurcated from a reversible quadratic center. Qualit. Theory Dynam. Systems 6 (2005), 205-215.   CrossRef
  9. O. E. Rössler: An equation for continuious chaos. Phys. Lett. A 57 (1976), 397-398.   CrossRef
  10. C. P. Silva: Shilnikov's theorem - A tutorial. IEEE Trans. Circuits Syst. I 40 (1993), 657-682.   CrossRef
  11. J. C. Sprott: Some simple chaotic flows. Phys. Rev. E 50 (1994), 647-650.   CrossRef
  12. J. C. Sprott: A new class of chaotic circuit. Phys. Lett. A 266 (2000), 19-23.   CrossRef
  13. J. C. Sprott: Simplest dissipative chaotic flow. Phys. Lett. A 228 (1997), 271-274.   CrossRef
  14. L. P. Shilnikov: A case of the existence of a countable number of periodic motions. Soviet Math. Dokl. 6 (1965), 163-166.   CrossRef
  15. L. P. Shilnikov: A contribution of the problem of the structure of an extended neighborhood of rough equilibrium state of saddle-focus type. Math. USSR-Sb. 10 (1970), 91-102.   CrossRef
  16. R. Shaw: Strange attractor, chaotic behaviour and information flow. Z. Naturforsch. 36A (1981), 80-112.   CrossRef
  17. G. V. Schrier and L. R. M. Maas: The difusionless Lorenz equations: Shilnikov bifurcations and reduction to an explicit map. Physica D 141 (2000), 19-36.   CrossRef
  18. A. Vaněček and S. Čelikovský: Control Systems: From Linear Analysis to Synthesis of Chaos. Prentice-Hall, London 1996.   CrossRef
  19. X. Wang and G. R. Chen: A chaotic system with only one stable equilibrium. Commun. Nonlinear Sci. Numer. Simul. 17 (2012), 1264-1272.   CrossRef
  20. Z. Wang: Existence of attractor and control of a 3D differential system. Nonlinear Dynamics 60(3) (2010), 369-373.   CrossRef
  21. Z. C. Wei: Dynamical behaviors of a chaotic system with no equilibria. Phys. Lett. A 376 (2011), 248-253.   CrossRef
  22. Q. G. Yang, G. R. Chen and K. F. Huang: Chaotic attractors of the conjugate Lorenz-type system. Internat. J. Bifur. Chaos 17 (2007), 3929-3949.   CrossRef
  23. Q. G. Yang and G. R. Chen: A chaotic system with one saddle and two stable node-foci. Internat. J. Bifur. Chaos 18 (2008), 1393-1414.   CrossRef
  24. Q. G. Yang, Z. C. Wei and G. R. Chen: A unusual 3D autonomons quadratic chaotic system with two stable node-foci. Internat. J. Bifur. Chaos 20 (2010), 1061-1083.   CrossRef
  25. S. M. Yu, J. H. Lü and X. H. Yu: Design and implementation of grid multiwing hyperchaotic Lorenz system family via switching control and constructing super-heteroclinic loops. IEEE Trans. Circuits Systems C I: Regular Papers 59 (2012), 1015-1028.   CrossRef
  26. L. Q. Zhao and Q. Wang: Perturbations from a kind of quartic hamiltonians under general cubic polynomials. Sci. China Series A: Mathematics 52 (2009), 427-442.   CrossRef